MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER
Model Number DR4064
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, a video was provided for review.The investigation of the reported event is currently underway.(expiry date: 06/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure through the left upper extremity under ultrasound guidance, the pta balloon allegedly broke which resulted in fluid leakage at the connection between the shoulder of the balloon and the stem.It was further reported that another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheter was returned for evaluation.On visual evaluation, there were no anomalies noted to the luers, bifurcate and glue.On functional evaluation, an in-house presto inflation device was used to inflate the balloon and water was noted to be exiting from the distal tip.On further evaluation, balloon was cut and under microscopic observations, it was noted that the inner guidewire lumen was noted to be separated.And it was further noted there was a break at glue joint.Therefore, the investigation for the reported break is confirmed as the glue joint break was noted under microscope.Therefore, the investigation for the reported leak is confirmed as the water was noted to be exiting from the distal tip of the balloon during functional evaluation and also from the video submitted, and separation of guidewire lumen was noted under microscope.One video review was reviewed.The video shows the device in inflated position and it appears bloody.Fluid can be noted to be leaking from near the proximal end of the balloon.However the specific cause of the break could not be identified in the video.No other specific anomalies were noted.Therefore, based on the video review, the reported leak can be confirmed based on the provided video.However, the reported break is inconclusive as no evidence of break is noted in the video.Break at glue joint and separation of inner guidewire lumen is likely to be the root cause of reported leak.However, a definitive root cause for the alleged leak and break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure through the left upper extremity under ultrasound guidance, the pta balloon allegedly broke and had fluid leakage at the connection between the shoulder of the balloon and the stem.It was further reported that another device was used to complete the procedure.There was no reported patient injury.

Brand Name
DORADO
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12358313
Report Number2020394-2021-01497
Device Sequence Number3936797
Product Code LIT
UDI-Device Identifier00801741058714
UDI-Public(01)00801741058714
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR4064
Device Catalogue NumberDR4064
Device Lot Number93TE0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR